Juvederm Migrated to Jawbone, Looks Like a Giant Worm!

I had Juvederm two months ago then 30 days after...

I had Juvederm two months ago then 30 days after that I had a neck lift (Same Physician). The Juvederm has gone from my cheeks and nasal labial folds to my jaw bone. I have major distortion in my jaw and chin from the product moving. The doctor has tried to dissolve the product but the injection I received to dissolve the Juvederm provided little improvement. It looks like I have large worm underneath my skin on my jaw. This is no exaggeration. It’s so blasted obvious and frustrating. I called after the procedure to tell the doc about the problem and was told it couldn’t be Juvederm and to just massage the area, as it was a normal healing phase from a neck-lift. Then when I returned for a follow-up, the doc told me it had to be the Juve. Apparently I wasn’t believed when I made the initial phone call to the surgeons office. Today I have an uneven lumpy chin and jaw that protrudes. It is humiliating having to go to work like this!!!! I plan to report my issue to the FDA. I hope others who have had issues with the product will report it also. Has anyone else experienced post surgery complications with radical product migration?
Was this review helpful? 4 others found this helpful

Comments (6)

It did reduce in size over the course of a few months. I still have an issue under my chin but it's only evident at certain angles. I was left with a permanent dent on my chin, just to the left. The doctor gave me every excuse she could grasp. All speculation. Scare tissue, too much product. I now go to another doctor who shoots my botox. He uses a Restalyn. Absolutes knows what he is doing. He fills the area where the dent is but you can only do so much. It was a Denver doctor by the way that originally mangaled my face. Ms. 5280. The magazine has what they call Top Docs. It's such BS. I regret not getting an attorney. That is how bad it was/is. I am afraid this is not going to help you much. I'm sorry.
  • Reply
Did it ever dissolve California diva?
  • Reply
Need a second opinion with Dr. in the New York area as to whether to remove the juvederm in neck area or not. Its bumpy and lumpoy and I am glad I tested it in that area before haveing any in my face. Anyone know of a specialist in the NY area?
  • Reply
Wost Case, I don't know if you are asking me or the original poster, but as I remember, my Juvederm injections lasted about three months. I had relatively little product injected, though, compared to Californiadiva (from the sound of it). I do still have one spot in the middle of my upper lip that was where the Juvederm was coming out. It now looks like a whitehead if I stretch my lips. I suspect that it's scar tissue at this point, since my Juvederm was about a year ago. I've had probably four Restylane treatments since then (full treatments and touch-ups), so it would be hard to know what's what on the rest of my lips and the surrounding area. I am not a medical person, but I've done loads of research on these products (the result of "once burned, twice shy" with other treatments). My understanding is that both Juvederm and Restylane are thought to leave behind a kind of armiture that allows collagen (if you are pre-menopause or are on HRT...and so are producing collagen) to build up a more permanent structure. I have noticed that my lips, after a year and a half of fillers, seem to hold their shape for longer periods after treatments, and they need less filler, so I believe that there must be truth to this assumption. I don't want to scare you, but I would suggest that you discuss this asap with your doctor, because at a certain point you have to be worried about temporary filler causing permanent tissue (scarring or otherwise). Another thing to be careful of is something that I experienced when I had acne. When you have a steroid (cortisone) injection in the skin, collagen can be destroyed and you can end up with a dent in your skin. No one bothered to tell me that back when I was getting those shots all the time! The way to deal with the dents is injectable filler, and so you are back to using these products. Have you consulted with another doctor? I wish you luck, and you have my sympathy.
  • Reply
Could you please give me an idea of how long it took for the product to disolve and for your face to return to normal? Mine is still distorted. The doctor has used everything from steroid injections and more of the chemical to disolve it....I look like a freak. Kind of like a female Jay Leno. Thank you for your help.
  • Reply
I had Juvederm in my lips and had the same "worm" effect that you describe. Like a bead of soft plastic, or caulk, under the skin, and it even worked its way out of the soft part of my lip! I have a review in here on the experience. The product did not migrate, but the effect was awful. I went back to using Restylane wehn the stuff finally dissolved.
  • Reply